Journal of Symplectic Geometry

Volume 14 (2016)

Number 4

Hamiltonian commutators with large Hofer norm

Pages: 1175 – 1188

DOI: http://dx.doi.org/10.4310/JSG.2016.v14.n4.a7

Author

Michael Khanevsky (Department of Mathematics, Technion, Israel Institute of Technology, Haifa, Israel)

Abstract

We show that commutators of Hamiltonian diffeomorphisms may have arbitrarily large Hofer norm. The proposed technique is applicable to positive genus surfaces and their products. This gives partial answer to the question presented byMcDuff and Polterovich in “Problem session”, [D. McDuff, Oberwolfach Reports 33 (2006), 2049–2051].

Full Text (PDF format)

Published 10 January 2017